MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 13MM X 32CM 130D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 13MM X 32CM 130D RT; NAIL, FIXATION, BONE
Model Number 71675430
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the nail was expired and implanted.It wasn't caught until after implanted.It was opened by the nurse and wasn't caught by myself, nurse or scrub.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The nail remains implanted.A visual of the provided photo confirmed the part and batch info.The nail was manufactured in 2009.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Expiration info was verified to be correct.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Potential probable causes that could contribute to the reported event have been identified as user error.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
INTERTAN 13MM X 32CM 130D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9235724
Report Number1020279-2019-03738
Device Sequence Number13557671
Product Code JDS
UDI-Device Identifier00885556038154
UDI-Public00885556038154
Combination Product (Y/N)N
Initial Reporter StateTN
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2019
Device Model Number71675430
Device Catalogue Number71675430
Device Lot Number09BM08837
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1